MAUDE Adverse Event Report: SYNTHES ELMIRA HELIX BLADE 90MM; APPLIANCE,FIXATION,NAIL

SYNTHES ELMIRA HELIX BLADE 90MM; APPLIANCE,FIXATION,NAIL
Model Number 282.237
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight reported as (b)(6).Additional product code: jdo.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.The blade being implanted in a wrong position, the surgeon had to remove the blade, re-drill, and implant the blade in the correct position.Dhr review for part # 282.237 lot # 4258398.Release to warehouse date: 24 april 2001.Manufacturing site: (b)(6).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of helix screw 90mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient arrived to the emergency operating room on (b)(6) 2017 for an open reduction internal fixation (orif) of a proximal femur.The surgeon inserted dynamic helical hip system (dhhs) implants and on x-ray discovered the blade was in wrong position.This was discovered before the patient was sewn up.The surgeon removed device and re-drilled and completed the procedure over again to reinserted the blade in the proper place.A second x-ray was taken and the surgeon was satisfied with position based on fluoroscopy images.A surgical delay of 30 minutes was noted.The procedure was completed successfully.It was discovered postoperatively through x-ray on an unknown date shortly after the initial procedure that the blade cut out.The fracture lost reduction.A revision surgery occurred on (b)(6) 2017.Patient was revised to a total hip arthroplasty (tha).This report addresses the intraoperative event.The revision procedure is addressed in (b)(4).Concomitant devices reported: 135 degree lcp dhhs sideplate-standard barrel 4 holes (282.612, lot 7832545, quantity 1), screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) helix blade 90mm.This is report 1 of 1 for (b)(4).

Brand Name
HELIX BLADE 90MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key7039339
Report Number3003506883-2017-10268
Device Sequence Number1145494
Product Code KTT
UDI-Device Identifier10886982178220
UDI-Public(01)10886982178220(10)4258398
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K042895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number282.237
Device Catalogue Number282.237
Device Lot Number4258398
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/16/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight100